MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR SQUARE HEADED NAIL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR SQUARE HEADED NAIL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 999908
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, a bhr square headed nail was bent.It is unknown whether the event happened during surgery and if there was patient involvement.
 
Additional Manufacturer Narrative
H3, h6: a bhr square headed nail (part 999908, lot stk1309) was received for investigation after being reported as bent.A visual inspection was performed.Scratches were observed across the instrument, consistent with surgical use.Laser marking on the nail is very faded.The nail has a bend in the middle, 81.57mm from the tip of the nail.This confirms the reported complaint.A review of the complaint history for the bhr square headed nail was performed using part numbers in search of similar recurring reports for the products during their lifetimes.Similar complaints have been identified.This will continue to be monitored.The documents related to the complained part cannot be reviewed due to the age of the instrument (13+ years).However, all the parts would have been subjected to 100% inspection at the time of release.The bend reported would not have been a manufacturing issue.Based on the available information, the root cause of the reported issue is an end of life problem.No preventative or corrective action has been initiated as a result of this investigation.The returned instrument part cannot be repaired and will be retained.

Brand Name
BHR SQUARE HEADED NAIL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11468424
Report Number3005975929-2021-00144
Device Sequence Number17074969
Product Code NXT
UDI-Device Identifier03596010504630
UDI-Public03596010504630
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number999908
Device Catalogue Number999908
Device Lot NumberSTK1309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1